Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Quad Cities, IA

June 16, 2014Benton County, Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 8:21 PM CDT for Benton County, Buchanan County, Delaware County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Jun 16, 2014, 9:15 PM CDT
In force
54 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:13 PM CDTHAIL 0.251 Ne Hazleton, IAVERY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KDVN 170121
SVRDVN
IAC011-019-055-170215-
/O.NEW.KDVN.SV.W.0075.140617T0121Z-140617T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 915 PM CDT

* AT 818 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 17 MILES NORTH OF FAIRBANK TO CEDAR FALLS TO 13
  MILES WEST OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
  AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
  QUASQUETON...DUNDEE...MASONVILLE...GARRISON...EDGEWOOD...JESUP GOLF
  COURSE...LITTLETON AND FONTANA COUNTY PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...
HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0120Z 294DEG 31KT 4288 9209 4251 9242
          4244 9269

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
5 follow-up statements
151 
WWUS53 KDVN 170130
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT MON JUN 16 2014

IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
830 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...

AT 827 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF OELWEIN TO WATERLOO TO 8 MILES
WEST OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS AND AIRPORT OBSERVATIONS AT 
WATERLOO.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
QUASQUETON...DUNDEE...MASONVILLE...GARRISON...EDGEWOOD...JESUP GOLF
COURSE...LITTLETON AND FONTANA COUNTY PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0129Z 294DEG 31KT 4284 9199 4249 9235
          4241 9260

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
430 
WWUS53 KDVN 170136
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT MON JUN 16 2014

IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
836 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...

AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF OELWEIN TO EVANSDALE TO HUDSON...AND
MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
QUASQUETON...DUNDEE...MASONVILLE...EDGEWOOD...GARRISON...JESUP GOLF
COURSE...LITTLETON AND FONTANA COUNTY PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0136Z 294DEG 31KT 4281 9191 4246 9228
          4238 9253

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
457 
WWUS53 KDVN 170146
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT MON JUN 16 2014

IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
846 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...

AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF ARLINGTON TO EVANSDALE TO 5 MILES
SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...JESUP...HAZLETON...STANLEY...AURORA...
BRANDON...LAMONT...WINTHROP...ROWLEY...MOUNT AUBURN...QUASQUETON...
DUNDEE...MASONVILLE...EDGEWOOD...GARRISON...JESUP GOLF COURSE...
LITTLETON...FONTANA COUNTY PARK AND OTTERVILLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0146Z 294DEG 31KT 4277 9180 4242 9218
          4234 9243

HAIL...1.00IN
WIND...70MPH

$$

ERVIN
886 
WWUS53 KDVN 170156 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT MON JUN 16 2014

IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
856 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...

AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF OELWEIN TO 6 MILES SOUTHEAST OF
EVANSDALE TO 7 MILES SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35
MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...HAZLETON...STANLEY...AURORA...BRANDON...
LAMONT...MOUNT AUBURN...WINTHROP...ROWLEY...QUASQUETON...DUNDEE...
GARRISON...MASONVILLE...EDGEWOOD...FONTANA COUNTY PARK...
OTTERVILLE...WAPSIPINICON GOLF COURSE...INDEPENDENCE AIRPORT AND
THREE ELMS COUNTY.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0156Z 294DEG 31KT 4274 9179 4239 9217
          4231 9243

HAIL...<.75IN
WIND...70MPH

$$

ERVIN
605 
WWUS53 KDVN 170206
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT MON JUN 16 2014

IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
906 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...

AT 902 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARLINGTON TO 6 MILES SOUTHEAST OF EVANSDALE TO 9 MILES
SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...AURORA...LAMONT...BRANDON...WINTHROP...MOUNT
AUBURN...DUNDEE...ROWLEY...QUASQUETON...MASONVILLE...GARRISON...
EDGEWOOD...WAPSIPINICON GOLF COURSE...INDEPENDENCE AIRPORT...THREE
ELMS COUNTY...LIME CREEK COUNTY...BACKBONE STATE PARK...CEDAR ROCK
STATE PARK AND WINTHROP GOLF COURSE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.

OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHEAST IOWA SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
      4226 9184 4204 9216 4212 9231 4230 9230
      4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0206Z 294DEG 31KT 4270 9168 4240 9213
          4228 9241

HAIL...<.75IN
WIND...70MPH

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 16, 6:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 548 PM CDT MON JUN 16 2014

WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING
TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM
WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR
SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW
IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND
INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE.

&&

.SYNOPSIS...
ISSUED AT 405 PM CDT MON JUN 16 2014

WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES
IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH
OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE
FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE
FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING
IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS
POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES
ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

FORECAST FOCUS ON SEVERE WEATHER THIS EVENING.

LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER
EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO
80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS
WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG
WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH
HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING
MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD
DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD
ROAR ACROSS OUR NORTHERN HALF OF THE CWA.

TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO
OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND
HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND
100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST
BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND.
THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL
BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS
ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON
WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100.
THEREAFTER READINGS SHOULD REMAIN IN THE 80S.

EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE
HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM CDT MON JUN 16 2014

EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT
ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE
EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE
STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF
INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG
STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS
INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE.
OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST
ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS
CLEAR OUT.

ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 5:28 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   EMERGENCY MNGR

            SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.

&&

BILLN
Local storm report, Jun 16, 5:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SSW PRAIRIEBURG       42.21N 91.44W
06/16/2014  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL
            DURATIONI WAS 1 MIN.

&&

TEO
Local storm report, Jun 16, 5:43 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND DMG MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.

&&

BILLN
Local storm report, Jun 16, 5:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.

&&

BILLN
Local storm report, Jun 16, 6:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 E HOPKINTON           42.34N 91.17W
06/16/2014  E1.00 INCH       DELAWARE           IA   PUBLIC

0530 PM     TSTM WND DMG     4 E HOPKINTON           42.34N 91.17W
06/16/2014                   DELAWARE           IA   PUBLIC

            SEVERAL TREE BRANCHES DOWN.

0530 PM     TSTM WND DMG     3 E HOPKINTON           42.34N 91.19W
06/16/2014                   DELAWARE           IA   PUBLIC

            LARGE TREE DOWN.

&&
Local storm report, Jun 16, 7:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     MARTELLE                42.02N 91.36W
06/16/2014                   JONES              IA   TRAINED SPOTTER

            PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
            MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
            2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
            DELAYED REPORT.

&&

TEO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:35 PM CDTTornado WarningDVNBuchanan40 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn61 min
Jun 16, 9:32 PM CDTTornado Warning Tornado observedDVNDelaware28 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque63 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn43 min
Jun 16, 10:02 PM CDTTornado WarningDVNBenton, Linn28 min
Jun 16, 10:13 PM CDTTornado WarningDVNBenton, Linn32 min
Jun 16, 10:27 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn63 min
Jun 17, 2:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more59 min
Jun 17, 2:33 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington27 min
Jun 17, 3:02 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more58 min
Jun 17, 3:23 AM CDTSpecial Weather StatementDVNCedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more52 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott32 min
Jun 17, 3:36 AM CDTTornado WarningDVNScott24 min
Jun 17, 4:02 AM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Jun 17, 3:00 PM CDTFlash Flood WatchDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more21 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.